Are PCVs and RPCVS at Risk for Taking Mefloquine?
The Huffington Post has a piece on line today that Bonnie Lee Black (Gabon 1996-98) emailed me about on how the military scrambled to limit the use of the notorious anti-malaria drug called mefloquine (you might have known it as Lariam) after that soldier’s attack on innocent children. Are you at risk, we might ask? Remember how we took that drug in Africa and elsewhere? Here’ is the Huff Post article written by Mark Benjamin, an investigative reporter in D. C., that points the finger at mefloquine as a possible cause of Bales’ tragic behavior. WASHINGTON — Nine days after a U.S. soldier allegedly massacred 17 civilians in Afghanistan, a top-level Pentagon health official ordered a widespread, emergency review of the military’s use of a notorious anti-malaria drug called mefloquine. Mefloquine, also called Lariam, has severe psychiatric side effects. Problems include psychotic behavior, paranoia and hallucinations. The drug has been implicated in numerous . . .Read More
Hugh, Thank you so much.